MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BBL¿ SENSI-DISC¿ CIPROFLOXACIN - 5 ¿G; SUSCEPTIBILITY TEST DISCS, ANTIMICROBIAL

BECTON DICKINSON CARIBE LTD. BD BBL¿ SENSI-DISC¿ CIPROFLOXACIN - 5 ¿G; SUSCEPTIBILITY TEST DISCS, ANTIMICROBIAL
Model Number 231658
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bbl¿ sensi-disc¿ ciprofloxacin - 5 ¿g the zone of inhabitation was larger than expected.This a report of 1 occurrence for two batch numbers (1127037, 1335457).No false results were reported out to the clinician or the patient.The following information was provided by the initial reporter: customer problem: customer is reporting 231658 has larger zone of inhibition than expected steps taken with customer/troubleshooting: customer is reporting their 231658 discs from lot 1127037 and 1335457 have a zone of inhibition of >38mm when the expected zone size should be 29mm to 38mm.No organism type was specified.The customer states they repeated with a fresh isolate and results were still over >38mm.They received a new lot number of discs, 1335458, and the qc passed as expected.
 
Additional Manufacturer Narrative
Batch number: 1127037.Batch exp.Date: 31-may-2024.Batch manufacture date: 07-may-2021.Batch number: 1335457.Batch exp.Date: 31-dec-2024.Batch manufacture date: 01-dec-2021.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary: a complaint investigation, due to zone sizes larger than expected on ciprofloxacin catalog 231658 batch no's.: 1335457; 1127037, was performed on retention samples.Returned goods were not received from customer.The investigation required to perform bauer kirby test, visual inspection, and batch record review.Retention samples from both lots performed as expected.Refer to results below.No discrepancies observed during the visual inspection.Batch record review did not show any evidence of customer claim.No corrective action is required based on information evaluated and satisfactory results obtained during the qc test.Complaint is not confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.
 
Event or Problem Description

Brand Name
BD BBL¿ SENSI-DISC¿ CIPROFLOXACIN - 5 ¿G
Common Device Name
SUSCEPTIBILITY TEST DISCS, ANTIMICROBIAL
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14464492
Report Number2647876-2022-00137
Device Sequence Number4570429
Product Code JTN
UDI-Device Identifier30382902316580
UDI-Public30382902316580
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K874425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number231658
Device Catalogue Number231658
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown